MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event: an event regarding inaccurate resection involving a mako pka software was reported.The event was not confirmed because the product was not available for inspection.Method & results: product evaluation and results: review of the case session files was not performed as the crisis and archive data was not provided.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that robot was inspected with no reported discrepancies complaint history review: a review of complaints other similar complaints for pka software - inaccurate resection.Conclusions: the alleged failure mode was not confirmed because the case session data was not provided.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
Rm pka.Patient presented with 11.5 flexion 8.5 varus.Poses captured were tight 3+ in flexion.Unable to correct.Doc could not get femur trial in (femur flexed to 9, he did not want to upsize to 8 since we were already tight).Ended up taking more tibia (final proudness 2.3).Once he was able to get in femur trial it appeared that trial was sitting more inferior than planned.I had him walk around the femur implant on implant planning and the green probe visual was floating medial on the black screen off 3d bone model while he was on physical bone.I informed him this indicated bumped array.He then went to check checkpoint; however, this doc does not use checkpoints and captures on clamp.I reminded him that this wouldn't provide any real data.He had called for competitor rep to gather trays before i was able to suggest walking bone with blue probe.He did begin burring with leg at 70 degrees and finished burring posterior femur in deep flexion 120.He uses extra incisional 4.0x140 femur pins and intra-incisional 4.0x110 tibia with pelvic array.Case type / application: pka 3.0.
 
Additional Manufacturer Narrative
Reported event: an event regarding inaccurate resection involving a mako pka software was reported.The event was confirmed.Method & results: -product evaluation and results: review of the case session files found the following information related to the reported event.The tight implant fit for the femoral implant may be attributed to multifactorial causes, see items listed below.1.There was an array motion during the hip pivot which caused a femoral bone registration failure.2.The bone array was bumped per mps testimony.Taking the bone checkpoint on the array clamp prevents any evaluation of femoral array integrity.3.The bone resection was proud for the 1st tibial resection.4.The tibial and femoral bone arrays were placed at the edge of the camera¿s field of view for the keel, tibial posts, and tibial surface cut which will cause errors in the absolute accuracy of the bone resection.Failure to center arrays is off label use leading to resection inaccuracy.¿camera view window provides the surgeon and mps with information on positioning the camera to ensure accurate, reliable tracking of the arrays and the instruments.¿ 5.The robot was lifted during robot registration, potentially introducing inaccuracy into the cutting system.¿ensure the mako lift mechanism has been lowered and the mako is down on its feet.¿ 6.The change in implant plan after bone resection along with a bumped array may have introduced greater error into the tibial bone resection.7.The distance between the robot registration cube and the bone resection is over 200 mm for all cuts reducing the absolute resection accuracy.¿camera view window provides the surgeon and mps with information on positioning the camera to ensure accurate, reliable tracking of the arrays and the instruments.¿ ¿rio registration should begin with the robotic arm in the 90,90,90¿.8.Hip center quality metrics indicate the user may have moved the patient during the hip center capture, which can cause a bone registration failure.¿pivot the leg about the hip joint in an expanding spiral motion.¿ 9.The user did not follow the recommended target point pattern which may cause a bone registration failure; ¿follow the bone registration pattern, getting points in all three planes with overall accuracy <0.5mm.¿ tibial point pattern was clustered not distributed per target point pattern as directed by the application software.¿the tibial registration requires the user to acquire points along the tibial tuberosity.¿ pre-surgery checks indicated that the system was ready for clinical use.There is no indication of a system malfunction.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a review of device history records shows that robot was inspected with no reported discrepancies -complaint history review: a review of complaints in trackwise shows no other similar complaints for pka software - inaccurate resection.Conclusions: based on the analysis of the relevant log files and session files, the alleged failure mode can be confirmed to have been caused due to user error and off label use of the system.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23696381
Report Number3005985723-2025-00567
Device Sequence Number9082732
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Device Lot NumberROB2758
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale